MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11291455
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: siemens has initiated a detailed investigation of the event.The investigation is ongoing.A supplemental report will be submitted upon receipt of additional reportable information (i.E., patient injury extent, patient health status, etc.) or upon completion of the investigation.
 
Event or Problem Description
Siemens healthineers was notified of a patient injury involving the magnetom sola system.It was stated that a patient was burnt during an mr examination with a knee coil.Additional information about the severity of the burn and medical treatment provided has been requested by siemens healthineers but has not been received as of the date of this report.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers (siemens) completed the investigation of the reported event.It was communicated that a patient noticed a skin rash and blister on their examined knee about 16-25 hours after their examination.The exact location of the injury on the knee is unclear.There was no serious injury associated with this issue.Siemens experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s knee lasted 11.5 min with an active scanning time of 9.4 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 10.5 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 1.98 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).Qa checks were performed and showed no signal of a technical malfunction of the system except for the bc tuning and gradient sensitivity checks.Generally, gradient sensitivity does not impact the rf field and is therefore unlikely to be related with the complaint incident.In addition, the measurement was performed using the txrx_knee coil so that the deviations of the bc tuning had no impact on the applied rf field during the examination and are therefore also unlikely to be the root cause for the heating.(overall, deviations of the bc tuning were only moderate and are unlikely to create local rf hotspots.) no anomalies are visible in the mr images of the examination from a technical point of view.The sar values were below the limit of 2 w/kg in normal operating mode during the whole examination.Based on the provided information, no clear root cause could be determined.Overall, it is unusual that no heating was experienced during or directly after the examination and the skin rash appeared approximately one day after the examination.A potential root cause might be contact with an electrically conductive object.According to the questionnaire, the patient was wearing own clothing made of ¿velvet fabric¿.Velvet typically contains different types of fibers, and it is unclear which were contained in the clothing the patient was wearing.In general, clothes, including sports clothing ¿ may contain metallic fibers that can heat up during mri examinations.The returned tx/rx knee 18 coil (material # 11292811; serial # (b)(6)) was analyzed and defective pogo pins were found.The po-go pin is a connector that connects the receiving antenna and the transmitting antenna of the upper and lower halves.If the po-go pin is damaged, the transmitting layer will require a higher power, and the transmitting power will be very high.This might cause the coil to heat up.This problem has already been known and improved pogo pin connectors have already been introduced.Unfortunately, the root cause could not be determined with certainty.This complaint has been closed.

Brand Name
MAGNETOM SOLA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23568192
Report Number3002808157-2025-00037
Device Sequence Number15982734
Product Code LNH
UDI-Device Identifier04056869164809
UDI-Public(01)04056869164809
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11291455
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown